Florida, 2016

Wildfire in Florida, March 16, 2016

March 16, 2016 · NWS JAX · 1 event in 1 county or zone

Warm and dry weather supported an increase in wildfire potential.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Warm and dry weather supported an increase in wildfire potential.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 16, 7:38 AM EST, 5 hours 22 minutes earlier.

Area forecast discussion, Mar 16, 7:38 AM EST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
838 AM EDT WED MAR 16 2016

.UPDATE...
AREAS OF LOW CLOUDS CONTINUE TO GRADUALLY THIN OUT...AND
THIS TREND WILL CONTINUE THROUGH LATE MORNING...WITH ALL AREAS
EXPERIENCING MAINLY SCATTERED MID DECK CLOUDS BY NOON. A WEAK
COLD FRONT WILL NUDGE SOUTH INTO NORTHERN GA THIS AFTN...WITH
SURFACE RIDGING JUST SOUTH OF THE LOCAL AREA. HIGH RESOLUTION
CONTINUE TO SHOW A FEW SHOWERS MOVING ACROSS NORTH-CENTRAL FL
THROUGH LATE THIS MORNING...WITH CURRENT RADAR DEVOID OF ANY
PRECIP...WILL KEEP PRECIP OUT OF THE FCST. ANOTHER VERY WARM DAY
ON TAP WITH HIGHS IN THE MID/UPPER 80S INLAND TO THE LOWER 80S
COAST UNDER LOCALLY BREEZY W/SW FLOW.

&&

.AVIATION...
AREAS OF MVFR EARLY THIS MORNING WILL DISSIPATE BY 14-16Z AREA
WIDE WITH SCATTERED CU THIS AFTN. W/SW WINDS WILL INCREASE TO
8-12 KT THIS AFTN WITH LOCAL GUSTS TO 20 KT. ANOTHER ROUND OF
LOW CLOUDS/PATCHY FOG IS LIKELY LATE TNGT.

&&

.MARINE...
SW WINDS UNDER CAUTION CRITERIA WILL PREVAIL THROUGH TONIGHT.

RIP CURRENTS: LOW RISK THROUGH THURSDAY WITH OFFSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  86  61  80  59 /  10  10  20  40
SSI  80  63  77  63 /  10  10  30  30
JAX  87  65  81  60 /   0  10  40  40
SGJ  85  65  80  62 /   0  10  40  30
GNV  86  64  82  61 /  10  10  40  30
OCF  85  63  81  61 /  10  10  40  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/GUILLET
Hazardous weather outlook, Mar 16, 10:35 AM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1135 AM EDT WED MAR 16 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-170945-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1135 AM EDT WED MAR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY. MORE
NUMEROUS SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE EXPECTED
FRIDAY THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Putnam

When
March 16, 1:00 PM EST
Where
Putnam forecast zone
Reported by
Broadcast Media

Three arson caused fires merged into one 75 acre wildfire that temporarily closed a portion of State Road 19 south of Palatka.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 622111.